Advertisement

Homogeneous Linear Estimator and Optimality in Finite Population Sampling

  • T. J. Rao
Article

Abstract

We recall Godambe’s theorem on the nonexistence of an umvue in finite population sampling for estimation of a population total and that the existence of a uniformly minimum mse estimator without any further conditions is not possible. Assuming model-unbiasedness with respect to a well known super population model, we give an alternative derivation of Royall’s optimum estimator. Finally, the role of design unbiasedness criterion is briefly discussed.

Keywords

Homogeneous linear estimator bias uniformly minimum mse estimator super population model 

AMS Subject Classification

62D05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Basu, D. 1971. An essay on logical foundations of survey sampling. In Foundations of statistical inference, ed V.P. Godambe and D.A. Sprott, 203–233. Toronto, ON: Holt, Rinehart & Winston.Google Scholar
  2. Godambe, V. P. 1955. A unified theory of sampling from finite populations. J. R. Stat. Soc. B, 17, 269–278.MathSciNetMATHGoogle Scholar
  3. Isaki, C. T., and Fuller, W. A. 1982. Survey design under the regression superpopulation model. J. Am. Stat. Associ., 77, 89–96.MathSciNetCrossRefGoogle Scholar
  4. Nayak, T. K. 2003. Finding optimal estimators in survey sampling using unbiased estimators of zero. J. Stat. Plan. Inf., 114, 21–30.MathSciNetCrossRefGoogle Scholar
  5. Royall, R. M. 1970. On finite population sampling theory under certain linear regression models. Biometrika, 57, 377–387.CrossRefGoogle Scholar
  6. Scott, A., and Smith, T. M. F. 1969. Estimation in multi-stage surveys. J. Am. Stat. Assoc., 64, 830–40.CrossRefGoogle Scholar
  7. Sinha, B. K., and Prasada Rao, P. S. S. N. V. 2011. Godambe’s nonexistence theorem—Revisited and refined through matrix arguments. Technical report, Indian Statistical Institute, Kolkata.Google Scholar
  8. Sugden, R. A., and Smith, T. M. F. 2002. Exact linear unbiased estimation in survey sampling, J. Stat. Plan. Inf., 102, 25–38.MathSciNetCrossRefGoogle Scholar

Copyright information

© Grace Scientific Publishing 2013

Authors and Affiliations

  1. 1.C.R. Rao AIMSCSHyderabadIndia

Personalised recommendations